DOI 10.1016/j.ajem.2023.10.046
Hawthorne root (Crataegus mexicana) toxicity.
Аннотация
Here we present the case of a patient who purchased a Hawthorne root (Crataegus mexicana) product, Raiz de Tejocote, for weight loss purposes. She presented with diffuse myalgias, dizziness and a heart rate of 52 beats per minute. At triage and at initial evaluation, the patient denied taking any medications, but on iterative questioning concerning over-the-counter, over-the-internet and herbal medications, she reported taking Hawthorne root tablets in the three days prior to the emergency department (ED) visit for the purpose of weight loss. The product was purchashed through the internet. Her plasma digoxin concentration was 0.4 ng/ml the patient's constellation of symptoms, as well as the detectable plasma digoxin concentration, were consistent with hawthorne root toxicity. Hawthorne root has intrinsic cardiac glycoside activity. In addition, Hawthorne root may cause a range of toxicity. Mild symptoms can include flu-like syndrome with significant myalgias. However, in the more severe exposures the cardiac glycoside effects can result in bradycardia and hemodynamic instability. Symptoms resolved with ED observation. The heart rate normalized. This case reinforces the importance of asking a patient about all medications, including over-the-counter, over-the-internet and herbal medications.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.